Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering from hepatosplenomegaly and lymphadenopathy with ileum thickening. On antibiotics. Appendicitis also suspected. Need advice

Thank you. My daughter is in a hospital in India. Her CT scan shows mild hepatosplenomegaly and mesentic lymphadenopathy with diffuse thickening of ileum. She has been on antibiotics in her IV and pain killers. Her condition has not changed in the past five or six hours. They are speaking about laproscopic surgery in eight or ten hours. The also have said they suspect appendicitis . Can you explain what might be going on please?
Asked On : Tue, 25 Sep 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Gastroenterologist, Surgical 's  Response
Thanks for writing in HCM.
The CT findings point towards a chronic infection. Thickening of the ileum associated with abdominal pain is usually due to chronic infections such as TB or Crohn's disease.However in India TB is more common. If the appendix is not seen on Ct it would be futile to remove the appendix. A good trial of conservative treatment accomapanied by a proper reassesment will help rule out appendictis.
I hope this answers your querry.
Answered: Wed, 26 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor